Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 37, NWS Lincoln, IL

April 11, 2001McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 11, 2001, 1:50 AM CDT for McLean County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2001, 1:50 AM CDT (06:50 UTC)
Expired
Apr 11, 2001, 2:45 AM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLean County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 110651
SVRSPI
ILC113-110745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
150 AM CDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLEAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 245 AM CDT

* AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER STANFORD...OR ABOUT 17 MILES NORTH OF
  LINCOLN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DANVERS
  HEYWORTH
  BLOOMINGTON
  NORMAL
  DOWNS
  TOWANDA
  LE ROY

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUN
ED FOR LATER STATEMENTS.

LAT...LON 4054 8926 4030 8927 4030 8868 4062 8877

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:15 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 10, 9:15 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT TUE APR 10 2001

WILL UPDATE ZONES AT MIDNIGHT WITH EXPIRATION OF SEVERE THUNDERSTORM
WATCH FOR SOUTHERN 6 TIER COUNTIES.

NUMEROUS SHOWERS AND SCATTTERED THUNDERSTORMS DEVELOPED ACROSS CENTRAL
IL THIS EVENING JUST NORTH OF WARM FRONT LOCATED BETWEEN I-64 AND
I-70. SVR STORM WITH ROTATION NEAR ST LOUIS MOVING EAST 40-50 MPH.
THIS STORM MOVED EAST ACROSS MO NEAR I-70 THIS EVENING AND WILL MOVE
ACROSS 6 SOUTHERN TIER COUNTIES BETWEEN 1030 PM AND MIDNIGHT DURING
END OF SEVERE THUNDERSTORM WATCH. WIDELY SCT CONVECTION IN WARM
SECTOR S OF KSTL-KLWV LINE.

LOW PRESSURE DEEPENING OVER SE CO TONIGHT TO LIFT WARM FRONT SLOWLY
N ACROSS CENTRAL IL THRU 12Z/WED. WIDESPREAD CONVECTION ALONG AND N
OF FRONT WITH INCREASING 850 MB SSW JET TO 45-65 KFTS AND POINTING
TOWARD CENTRAL IL. FLASH FLOOD WATCH LOOKS GOOD TONIGHT ALONG AND N
OF I-74 WHERE FFG VALUES AS LOW AS 1 INCH IN 1-3 HOURS FROM HEAVY
RAIN EVENTS SINCE LAST THU. EXTREMELY HIGH PRECIPITABLE WATER VALUES
FOR THIS TIME OF YEAR FROM 1.50-1.75 INCHES WITH TROPICAL MOISTURE
PLUME. COULD BE A FEW STRONG-SVR CELLS OVER CENTRAL IL TONIGHT LIKE
LAST NIGHT.

HIGHS IN THE 80S YESTERDAY RANGED TODAY FROM 60S N OF I-72 TO 75 FAR
S AT KLWV. TEMPS AT 9 PM ARE IN THE 60S WITH FAR N AT KGBG 58 AND S IN
THE UPPER 60S. DEWPOINTS RANGE FROM 55 FAR NORTH TO 65 FAR S WITH 5-15
MPH WINDS VARYING FROM NE TO SE. LOWS IN THE UPPER 50S N AND MID 60S
SOUTH ON TARGET AND COULD SEE READINGS RISE A FEW DEGREES LATER
TONIGHT WITH PASSAGE OF WARM FRONT.

.ILX...FLASH FLOOD WATCH TONIGHT ALONG AND NORTH OF I-74
ILZ027>031-036>038-041-043>046

HUETTL

In the hours before

Local storm report, Apr 11, 1:00 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
100 AM CDT WED APR 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 AM    FAIRVIEW                  IL   WIND DAMAGE
04/11/01   FULTON                         LARGE TREE LIMBS DOWN.
                                          REPORTED BY ESDA

GEELHART
Local storm report, Apr 11, 1:30 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
130 AM CDT WED APR 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 AM    7 S CANTON                IL   WIND DAMAGE
04/11/01   FULTON                         POWER POLES DOWN ON ROUTE
                                          78, 7.5 MILES SOUTH OF
                                          CANTON. REPORTEDu BY ESDA.
                                          TIME ESTIMATED

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:32 PM CDTFlash Flood WarningILXChristian3 hr
Apr 10, 11:40 PM CDTSevere Thunderstorm WarningILXClay50 min
Apr 11, 12:01 AM CDTSevere Thunderstorm WarningILXFulton59 min
Apr 11, 12:29 AM CDTSevere Thunderstorm WarningILXPeoria46 min
Apr 11, 12:52 AM CDTSevere Thunderstorm WarningILXMason, Tazewell53 min
Apr 11, 1:22 AM CDTSevere Thunderstorm WarningILXLogan53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.